Reactions 1680, p53 - 2 Dec 2017 detachment and massive subretinal haemorrhage. The retinal detachment repair was done using silicone oil tamponade. A Apixaban/dabigatran etexilate/ week after the surgery, his vision returned to baseline and rivaroxaban remained stable for subsequent 4 months. His rivaroxaban therapy was switched to warfarin without any further Multiple toxicities: 6 case reports haemorrhages. A case series involving retrospective chart review described Case 5: The 76-year-old man, who had a history of deep vein 6 elderly men (aged 70 84 years), who developed recurrent thrombosis, had been receiving oral anticoagulant therapy subretinal haemorrhage with foveal island (one patient), with rivaroxaban. He presented with a week’s history of a recurrent hyphaema (one patient), iris haemorrhage, decreased vision and new floaters in the left eye. On microhyphaema, vitreous haemorrhage and visual acuity was examination, vitreous haemorrhage and inferior debris were reduced (one patient), vitreous haemorrhage, posterior observed in the affected eye with a 1mm hyphaema. B-scan vitreous detachment, total retinal detachment, subretinal showed posterior vitreous detachment. Within a month, his haemorrhage and vision loss in the left eye (one patient), vision returned to 20/30. Subsequent examinations revealed vitreous haemorrhage, hyphaema, decreased vision in the left no haemorrhages or lesions. eye and posterior vitreous detachment (one patient) and light Case 6: 72-year-old man, who had a history of atrial perception vision, haemorrhagic chemosis, hyphaema, fibrillation and underwent cataract surgery, had been receiving vitreous haemorrhage and diffuse subcutaneous haemorrhage oral anticoagulant therapy with rivaroxaban. A week after the of the lids and cheek (one patient) following treatment with surgery, he presented for the evaluation of retained lens apixaban (1 patient), dabigatran etexilate [dabigatran] material in the left eye. His initial visual acuity was 20/70. (2 patients) and rivaroxaban (3 patients) [not all dosages and Cortical lens material was observed between the capsular bag outcomes stated; time to reaction onsets not stated]. and intraocular lens. He underwent pars plana vitrectomy, and Case 1: The 84-year-old man, who had a history of atrial the lens material was removed without any complications. fibrillation, had been receiving oral anticoagulant therapy with Post-surgery, he developed haemorrhagic chemosis, light apixaban daily concurrently with clopidogrel. He presented perception vision, hyphaema and vitreous haemorrhage. In with more than a week’s history of "red", progressive, central addition to the ocular haemorrhages, on post-operative day 1, scotoma in the right eye and was found to have subretinal he experienced diffuse subcutaneous haemorrhage of the lids haemorrhage. He then underwent a pars plana vitrectomy and cheek. He recovered from ocular haemorrhagic (PPV) with intraocular gas displacement and subretinal tissue complications over 2 weeks without further intervention. His plasminogen activator injection. A week after the PPV, the final visual acuity was 20/40. He resumed rivaroxaban therapy subretinal haemorrhage was markedly displaced, and his without further complications. visual acuity improved. Subsequently, a month after the PPV, Author comment: "[D]irect oral anticoagulant use may be recurrent subretinal haemorrhage with foveal island was associated with ocular bleeding." "Ophthalmologists should observed on optical coherence tomography, which continued be aware of potential haemorrhagic complications and obtain to increase in the following two weeks. Four months after the consultation with primary providers regarding [direct oral PPV, his vision showed continuous improvement and apixaban anticoagulant] cessation guidelines." "Herein, we present a therapy remained unchanged. case series of ophthalmic bleeding events in patients Case 2: The 84-year-old man, who had a history of atrial anticoagulated with [direct oral anticoagulants]." fibrillation post coronary artery bypass graft surgery, received oral anticoagulant therapy with dabigatran etexilate. He Shieh W-S, et al. Ophthalmic Complications Associated with Direct Oral Anticoagulant Medications. Seminars in Ophthalmology 32: 614-619, No. 5, 3 Sep experienced recurrent hyphaema. His initial visual acuity was 2017. Available from: URL: http://doi.org/10.3109/08820538.2016.1139738 - counting fingers at three feet. There was no improvement in USA 803285163 his condition despite of Ahmed tube shunt placement, anterior chamber washout with bevacizumab injections and full panretinal photocoagulation. He was switched to warfarin from dabigatran. Two weeks later, he recovered from hyphaema. Case 3: The 82-year-old man, who had a history of atrial fibrillation, had been receiving oral anticoagulant therapy with dabigatran etexilate. He underwent pars plana vitrectomy (PPV) and intraocular lens (IOL) replacement. The dabigatran therapy was discontinued 72 hours before the surgery. During the operation, he developed iris haemorrhage from IOL contact without a clear source. On postoperative day 1, he experienced vitreous haemorrhage and microhyphaema, and his visual acuity was reduced to hand motion. Discontinuation of the dabigatran therapy allowed vision clearance to 20/50; however, on a re-challenge with dabigatran one month later, he again experienced vitreous haemorrhage, recurrent 2mm microhyphaema and hand motion vision. He discontinued the use of dabigatran again. As a result, he recovered from hyphaema over 3 weeks, whereas vitreous haemorrhage remained unclear. He had no further haemorrhagic complications. Case 4: The 70-year-old man, who had a history of atrial fibrillation, remote central retinal vein occlusion with macular scarring and central scotoma, had been receiving oral anticoagulant therapy with rivaroxaban 20mg daily. He presented with a week’s history of vision loss in the left eye. On examination, he showed light perception vision in the left eye, which was counting fingers at three feet at baseline. B- scan ultrasonography revealed a dense vitreous haemorrhage with posterior vitreous detachment, and he underwent vitrectomy. During the surgery, he experienced dense vitreous and subhyaloid haemorrhage with subsequent total retinal 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera